Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Having a loud bang in ear followed by sweating while lying in bed on left side. Moving right it stops. What could it be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
Question
I occasionally have a loud bang in my ear followed by sweating and the room swirling around me This happens only when i am in bed and lying on my left side and as soon as i move over to the right it stops but starts rapidly if i turn back to my left. I am due to see an e n t specialist in the next month .What can this be ?
Posted Sat, 14 Sep 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Jay Patel 1 hour later
Brief Answer:
Benign positional vertigo.

Detailed Answer:
Hi,

I am dr XXXXXXX and I will try my level best to address your concern.

The condition is known as benign positional vertigo. Its an issue with brain's positional system and apparatus know as labyrinthine apparatus in ear has the control of it. Please do not panic, it not life threatening, I know its very frightening. You may wait till you get appointment, its not a emergency (I am just letting you know so that you can avoid emergency fees).

You need to consult ENT / NEUROLOGIST for the check up, mean while be cautious and try avoiding driving/ operating heavy machinery. Please try to be in position where you feel comfortable.

TREATMENT primarily include drugs of the anti-histamine and anti-cholinergic class, such as meclizine and scopolamine respectively, but you need a prescription for that and we can't provide prescription for online consultation as per current laws, so you need to contact near by physician.

Thanks for the query, please free to contact me in case of any further concerns.

Dr. XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Having a loud bang in ear followed by sweating while lying in bed on left side. Moving right it stops. What could it be? 1 hour later
Thank you Dr XXXXXXX for this answer to my question .
If you could please tell me the cause of my problem and also how a specialist can help and in what way ? Is there an operation to help me and if so what does this operation entail.
Also what causes this problem in the first place.
Sincere thanks for your help.
 
 
Answered by Dr. Jay Patel 46 minutes later
Brief Answer:
No operation is needed to fix it/ only drugs.

Detailed Answer:
Hi,

Welcome back, the issue is known as benign positional vertigo (BPV).

BPV is caused by a disturbance originating inside the inner ear. The fluid-filled tubes in your ear, called semicircular canals, are extremely sensitive to the movement of fluid that occurs when your position changes.

BPV develops when small pieces of calcium break free and find their way to the tube in the inner ear. This causes your brain to receive confusing messages about your body’s position.

No operations are needed. DRUGS classes like sedative-hypnotics, anticholinergics and antihistamines will help to treat it.

Please do not hesitate if you need me to give you more information, I think its enough information ( as some of my patient refer as "medical crap" ehehe).

Thanks again.
Dr. XXXXXXX XXXXXXX

Above answer was peer-reviewed by
 
Follow-up: Having a loud bang in ear followed by sweating while lying in bed on left side. Moving right it stops. What could it be? 9 hours later
Sincere thanks for your help XXXXXXX Wells
 
 
Answered by Dr. Jay Patel 4 hours later
Brief Answer:
I am glad I was able to help

Detailed Answer:
Hi,


Thanks again. In case if you need to contact me just recharge the query even if you have different issue or concern. If you use the new question you may loose me as chances are their some other physician may answer the other question, more over it may be expensive to have new question opened.
Dr XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor